MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM; FIXATION, SPINAL INTERVERTEBRAL BODY

MEDOS INTERNATIONAL SàRL CH EXPEDIUM; FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 179702000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Bone Fracture(s) (1870); Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Depression (2361); Impaired Healing (2378); Numbness (2415); Thrombosis/Thrombus (4440); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
In (b)(6) 2020, the patient was involved in a car collision and was airlifted to (b)(6) medical center in (b)(6).The patient had original surgery in (b)(6) 2020.The original surgery did not involve any synthes devices.Due to implant failures the patient had additional surgeries which involved adding synthes devices to the competitor products that were initially placed.On (b)(6) 2020, the patient underwent an occiput-c3 posterior spinal fusion where bone screws and titanium rods were placed in her cervical spine.The procedure was performed pursuant to the standard of care and patient tolerated the procedure well.Patient's physical and mental health improved greatly after this surgery.On (b)(6) 2020, the patient informed (b)(6) at (b)(6) about the vehicular collision and requested pain management.On (b)(6) 2020, x-rays left the impression of an instrumented posterior spinal fusion and posterior decompression from the occiput through c3 for management of cervical spine fractures.Also, x-rays her right shoulder showed clavicular fracture and thoracic compression fractures at the t5 and t6 levels.Patient was diagnosed with a closed stable burst fracture of first cervical vertebrae with routine healing.On (b)(6) 2020, it was noted that the patient was undergoing physical therapy and improving.On (b)(6) 2020, ct scans of the cervical and thoracic spine showed: occiput-c3 posterior instrumented fusion without evidence for hardware failure, and fractures at the t3-t6 levels.On (b)(6) 2020 the patient was treated at associated physician group, limited for pain management and was diagnosed with cervicalgia and pain in the thoracic spine.On (b)(6) 2020, x-rays of the cervical and thoracic spine showed the posterior instrumented spinal fusion from the occiput through c3 with mild residual lateral displacement of c1 lateral masses and t6 vertebral comminuted split fracture and partially visualized t3-t5 compression fractures.On (b)(6) 2020 physical examination showed that the patient was able to ambulate with a cane, but experienced pain in her mid thoracic spine.The surgeon recommended surgical intervention to stabilize her thoracic spine.On (b)(6) 2020 the patient was admitted to (b)(6) hospital in the city of (b)(6) state of (b)(6).On (b)(6) 2020 the patient underwent a posterior spinal fusion of t3-t9 thoracic spine levels.Revision surgery-implanted devices (b)(6) 2020 (surgical invention due to competitor device failure): part number 179702000- screw qty 12.Part number 179712430 screw qty 1.Part number 179712530 screw qty 3.Part number 179712535 screw qty 3.Part number 179712540 screw qty 4.Part number 179712630 screw qty 1.Part number 179762480 rod qty 1.Revision surgery-implanted devices (b)(6) 2020 (surgical intervention due to implant failure): part number 102000000-screw locking cap qty 5.Part number 102035112-screw qty 5.Part number 188311012-rod qty 2.Part number 179702000-spine qty 38.Part number 179755155-rod qty 8.Part number 179712430-spine qty 2.Part number 179715535-rod qty 1.Part number 179712625-screw qty 2.Part number 179715535-rod qty 3.Part number 179712640-screw qty 4.Part number 179715640-rod qty 4.Part number 179715640-rod qty 4.Part number 179715645 rod qty 3.Part number 179762480 rod qty 1.On (b)(6) 2020 it was noted that since surgery and extubation, her mental status has been altered.Initially (b)(6) 2026 she was more lethargic but by documentation seemed to have a fluctuating level of arousal/alertness and some disorientation.Starting (b)(6) 2026 and into (b)(6) 2026, she has had progressive worsening of agitation, sleep disturbance, and disorientation, as well as new hallucinations, illusions and delusions.During this period the patient's mental status was waxing and waning.On (b)(6) 2020 the patient was released from the hospital.Implanted devices 7/20/2020 (surgical intervention due to implant failure): part number 102000000-locking cap qty 5.Part number 102035112-spine screw qty 5.Part number 188311012-rod qty 2.Part number 179702000-expedium screw qty 38.Part number 179755155-connector rod qty 8.Part number 179712430-polyaxial screw qty 2.Part number 179715535-polyaxial rod qty 4.Part number 179712625-polyaxial screw qty 2.Part number 179712640 spine screw qty 4.Part number 179715640-rod qty 4.Part number 179715645- rod qty 3.Part number 179762480-rod qty 1.On (b)(6) 2020, x-rays were taken which showed multiple thoracic burst/compression fractures, most severe at t6.On (b)(6) 2020 the surgeon noted that: she did fairly well early on regaining some of her neurologic function she had lost through physical therapy but then had collapse through her midthoracic spine.On (b)(6) 2020 the surgeon noted that: we initially intervened to stop the collapse of her thoracic fractures by fusing her from t3-t9.She did well initially and then quickly her soft tissues had her cervicothoracic junction failed.This left us no choice but to intervene by fusing between the 2 prior interventions and extending down into her lumbar spine.On (b)(6) 2020 it was noted that the patient has trouble standing up.On (b)(6) 2020 the patient underwent a ct scan of her thoracic spine.The imaging report showed a fracture of the medial rod of the t6 level.The impression given was a comminuted emotional injuries deformity of t6 with associated focal kyphosis.At the end of (b)(6) 2020 the patient developed boils over her occiput and neck that were large and required drainage by her dermatologist.The appearance of these were unusual and there was suspicion that there was potentially some foreign object (like glass from the accident) causing them because of how strange they looked.On (b)(6) 2020 patient was treated at (b)(6) infectious diseases clinic.It was noted that: she most recently was operated on in (b)(6) 2020 with instrumentation from c4 to l4.On (b)(6) 2020 the patient underwent an mri of her cervical, thoracic and lumbar spine.The findings stated that: on this mri, the extensive spinal instrumentation results and signal loss at multiple levels.On the ct, there is a burst type fracture and laminectomy at t6 with mild retropulsion.Additional fractures were observed on the ct scan.The mri findings also stated: in the laminectomy bed at t6, deep to the instrumentation, there is a fluid connection measuring up to 2.4cm with surrounding mild contrast enhancement which extends to the skin.Given the clinical presentation, this is concerning for infection.On (b)(6) 2021 the patient was diagnosed with a large wound posterior scalp after prolonged hospitalization.Physical examination showed a 2cm scar-like patch of alopecia, slightly erythematous, in the same location as the prior large crusted nodule overlying the occipital protuberance.On (b)(6) 2021 ct scan showed another fracture of the medial fusion rod at the t6 level.The imaging report also identified compression deformities of the t3-t5 vertebral bodies resulting mild kyphosis.Also, the imaging reported indicated an ununited right anterior c1 arch fracture and multilevel thoracic compression fractures.On (b)(6) 2021 the patient was completed physical therapy and was discharged from (b)(6) physical therapy after achieving all of her goals.Her prognosis at the time of discharge was good and it was specifically noted that has made great improvement up to this point.On (b)(6) 2021 the patient underwent placement of an inferior vena cena filter due to a possible infection of surgical hardware.On (b)(6) 2021 the surgeon and surgical team performed several procedures including an anterior lumbar interbody fusion and bone graft.All procedures were performed pursuant to the standard of care, with no deviation from the surgical steps.These procedures included the implantation of the depuy defendant's products.Revision surgery-implanted devices (b)(6) 2021 (surgical intervention due to implant failure): part number 17282020 spine staple qty 1.Part number 17283025 screw qty 1.Part number 17282024 spine staple qty 1.Part number 17283030 screw qty 1.Revision surgery-implanted devices (b)(6) 2021 (surgical intervention due to implant failure): part number 179704880 screw qty 1.Part number 179715645 screw qty 1.Part number 179715640 rod qty 1.Part number 179702000 screw qty 1.Part number 179762480 rod qty 1.Part number 179774555 connector rod qty 1.Part number 179798020 rod qty 1.Part number 188364250 rod qty 1.Part number 102019001 connector rod qty 1.Part number 102019004 connector rod qty 1.Revision surgery-implanted devices (b)(6) 2021 (surgical intervention due to implant failure): part number 179771095 rod qty 2.Part number 188311202 band qty 4.Part number 179774555 rod qty 2.Pat number 189401406 rod qty 1.

Brand Name
EXPEDIUM
Common Device Name
FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key25592374
Report Number1526439-2026-00851
Device Sequence Number17545403
Product Code KWP
UDI-Device Identifier10705034064307
UDI-Public(01)10705034064307
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number179702000
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/28/2026
Supplement Date Received by Manufacturer07/05/2026
Initial Report FDA Received Date06/23/2026
Supplement Report FDA Received Date07/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexUnknown